MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented with acute coronary syndrome (acs).The 90% stenosed target lesion was located in a mildly tortuous and mild to severely calcified vessel.A 2.50mm x 12mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure despite of multiple attempts the device failed to cross the lesion.The device was pulled out and removed from the patient body but as it is taking out over the wire, it was found that the shaft snapped near the hypotube and polymer connection.The procedure was completed with a different device, and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon was tightly folded.There were numerous kinks to both the hypotube and the shaft of the device.At 10.7cm distal to the midshaft bond, the shaft was separated.The shaft was stretched down for a length of 9.2cm proximally from the separation.Product analysis confirmed the reported separation, as there was a shaft separation.The damage could contribute to the reported difficulties crossing the lesion; however, the reported no cross in the lesion could not be confirmed as the clinical circumstances could not be replicated.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16709684
Report Number2124215-2023-16573
Device Sequence Number17624939
Product Code LOX
UDI-Device Identifier08714729846376
UDI-Public08714729846376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0031076770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown